Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 39, NWS Newport/Morehead City, NC

December 24, 20205 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Dec 24, 2020, 10:39 PM EST for 5 counties in North Carolina. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 24, 2020, 10:39 PM EST (03:39 UTC)
Expired
Dec 24, 2020, 11:45 PM EST
In force
66 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Carteret County, NC, Craven County, NC, Duplin County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 30 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 10:46 PM ESTTSTM WND DMG4 Nne Phillips Crossroa, NCJONES EM REPORTS CARPORT ON WYSE FORK RD SCATTERED AS FAR AS 300 YD FROM HOUSE. ADDITIONALLY LIGHT POLE NEAR PROPERTY WAS BROKEN AND HOME ACROSS THE STREET SUSTAINED DAMAGE. TIME ESTIMATED BY RADAR.
Dec 24, 11:06 PM ESTTSTM WND DMG2 Sw Pollocksville, NCLIFTED SECTION OF ROOF OFF DOWN TO RAFTERS AND DROPPED IN YARD. TOOK DOWN SECTIONS OF TREATED WOOD FENCE, SNAPPING 2 POSTS. SNAPPED PINE TREE ACROSS STREET. MOVED HEAVY PATIO FURNITURE INCLUDING HEAVY FIRE PIT.
Dec 24, 11:08 PM ESTTSTM WND DMG1 Ne Pollocksville, NCROOF BLOWN OFF HOUSE, PINE TREES DOWN, FENCING DOWN. EXTREMELY STRONG AND LOUD WIND GUST LASTING ROUGHLY 20-30 SECONDS.
Dec 24, 11:40 PM ESTTSTM WND DMGFairfield Harbor, NCLARGE TREE LIMB DOWN ON ROAD NEAR FAIRFIELD HARBOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 2:19 PM ESTTornado WatchSPC9 hr
Dec 24, 9:38 PM ESTTornado WatchSPC3 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 498 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
498 m²/s²
0-3 km storm-relative helicity
533 m²/s²
Significant tornado parameter
1.8
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted.

625 
WUUS52 KMHX 250339
SVRMHX
NCC031-049-061-103-133-250445-
/O.NEW.KMHX.SV.W.0039.201225T0339Z-201225T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
1039 PM EST Thu Dec 24 2020

The National Weather Service in Newport has issued a

* Severe Thunderstorm Warning for...
  Jones County in eastern North Carolina...
  Craven County in eastern North Carolina...
  Onslow County in eastern North Carolina...
  Southeastern Duplin County in eastern North Carolina...
  Southwestern Carteret County in eastern North Carolina...

* Until 1145 PM EST.

* At 1038 PM EST, severe thunderstorms were located along a line
  extending from near Cypress Creek to 7 miles southeast of Johnny
  Mercer Pier, moving northeast at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jacksonville, New Bern, Havelock, Morehead City, North Topsail
  Beach, Newport, Pumpkin Center, Piney Green, New River Station,
  Half Moon, Camp Lejeune Center, James City, Trent Woods, River
  Bend, Stella, Swansboro, Phillips Crossroads, Hubert, Cape Carteret
  and Richlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3447 7757 3472 7768 3472 7786 3500 7774
      3539 7713 3531 7697 3523 7694 3515 7699
      3511 7693 3505 7695 3504 7694 3507 7692
      3503 7693 3500 7688 3503 7687 3498 7684
      3468 7676 3462 7710 3445 7745 3444 7752
TIME...MOT...LOC 0338Z 217DEG 55KT 3473 7779 3417 7766 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SGK
2 follow-up statements
872 
WWUS52 KMHX 250403
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
1103 PM EST Thu Dec 24 2020

NCC061-250412-
/O.CAN.KMHX.SV.W.0039.000000T0000Z-201225T0445Z/
Duplin NC-
1103 PM EST Thu Dec 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUPLIN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3445 7745 3459 7751 3486 7755 3508 7744
      3515 7699 3511 7693 3505 7695 3504 7694
      3505 7693 3503 7693 3500 7688 3500 7687
      3502 7687 3500 7686 3498 7684 3468 7676
      3462 7710
TIME...MOT...LOC 0402Z 217DEG 55KT 3501 7753 3445 7740 

$$

NCC031-049-103-133-250445-
/O.CON.KMHX.SV.W.0039.000000T0000Z-201225T0445Z/
Jones NC-Craven NC-Onslow NC-Carteret NC-
1103 PM EST Thu Dec 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EST
FOR JONES...SOUTHEASTERN CRAVEN...ONSLOW AND SOUTHWESTERN CARTERET
COUNTIES...

At 1102 PM EST, severe thunderstorms were located along a line
extending from near Comfort to near Sea View Pier, moving northeast
at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jacksonville, New Bern, Havelock, Morehead City, Newport, Pumpkin
Center, Piney Green, New River Station, Half Moon, Camp Lejeune
Center, James City, Trent Woods, River Bend, Stella, Swansboro,
Hubert, Cape Carteret, Pine Knoll Shores, Maysville and Silverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3445 7745 3459 7751 3486 7755 3508 7744
      3515 7699 3511 7693 3505 7695 3504 7694
      3505 7693 3503 7693 3500 7688 3500 7687
      3502 7687 3500 7686 3498 7684 3468 7676
      3462 7710
TIME...MOT...LOC 0402Z 217DEG 55KT 3501 7753 3445 7740 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SGK
338 
WWUS52 KMHX 250429
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
1129 PM EST Thu Dec 24 2020

NCC133-250439-
/O.CAN.KMHX.SV.W.0039.000000T0000Z-201225T0445Z/
Onslow NC-
1129 PM EST Thu Dec 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR ONSLOW COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3463 7713 3464 7712 3465 7715 3466 7713
      3467 7716 3467 7714 3470 7711 3476 7713
      3481 7720 3483 7718 3484 7720 3489 7723
      3511 7717 3515 7699 3509 7694 3505 7695
      3501 7687 3498 7684 3468 7676 3462 7710
TIME...MOT...LOC 0429Z 217DEG 55KT 3534 7723 3478 7710 

$$

NCC031-049-103-250445-
/O.CON.KMHX.SV.W.0039.000000T0000Z-201225T0445Z/
Jones NC-Craven NC-Carteret NC-
1129 PM EST Thu Dec 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EST
FOR SOUTHEASTERN JONES...SOUTHEASTERN CRAVEN AND SOUTHWESTERN
CARTERET COUNTIES...

At 1129 PM EST, severe thunderstorms were located along a line
extending from near Vanceboro to Kuhns, moving northeast at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
New Bern, Havelock, Morehead City, Newport, James City, Trent Woods,
River Bend, Stella, Cape Carteret, Pine Knoll Shores, Rhems, Broad
Creek, Riverdale, Wildwood, Peletier, Kuhns, Croatan, Bogue, Catfish
Lake and Neuse Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3463 7713 3464 7712 3465 7715 3466 7713
      3467 7716 3467 7714 3470 7711 3476 7713
      3481 7720 3483 7718 3484 7720 3489 7723
      3511 7717 3515 7699 3509 7694 3505 7695
      3501 7687 3498 7684 3468 7676 3462 7710
TIME...MOT...LOC 0429Z 217DEG 55KT 3534 7723 3478 7710 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SGK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 9:33 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 24, 9:33 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
933 PM EST Thu Dec 24 2020

.SYNOPSIS...
A strong cold front will provide a period of impactful weather
Christmas Eve into Christmas morning. Then, cold high pressure
will build back in late week and through the weekend. A mostly
dry cold front will cross the area late Monday, and then high
pressure will rebuild mid next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 930 PM Thu...No major changes with this update.

***The entire area is now under tornado WATCH 518 until 10 PM.
 Note, the severe threat will extend past 10 PM and a new Watch
 will likely be issued***

Widespread showers and scattered thunderstorms are occurring
across coastal Eastern NC this evening. The strongest storms are
occurring just south of the Outer Banks where several strong
meso-cyclones have been observed. These cells will pose a
tornado threat to coastal areas, especially the Outer Banks for
the next couple of hours. Further inland, a broken line of
thunderstorms was moving into the coastal plain. This line has
the potential to become better organized and produce a damaging
wind threat as it crosses Eastern NC where dewpoints are in the
mid 60s. Therefore a new Watch will likely be issued in the next
hour. A tornado threat will also exist on broken segments along
the line. Will continue to leave mention of damaging winds in
the forecast and highlight tornado potential via social media.
Please help us spread the message of having multiple ways to
receive warnings, as the threat continues past when folks may be
headed to bed.

As PWATS climb through evening, periods of heavy rain are also
possible. In addition, we will remain quite windy through 08Z,
with a strong low level jet. Stronger winds have been able to
mix down after dark with several wind gusts to 50-60 mph being
recorded along the coast. High Wind Warnings and Wind Advisories
remain remain up for the entire area to account for this.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 1230 Thu...As mentioned above this will be short and
brief, to get ready for the impending weather.

Behind the line of storms tonight, wind shift quickly to the
WSW and usher in strong CAA. Expecting temps to drop sharply
behind the front by a magnitude of around 20-30 degrees, with
early morning lows in the mid 30s inland and low 40s along the
coast. A few lingering stratiform showers are possible as well
very early Friday. The HRRR, and to a somewhat lesser extent
some other hi resolution guidance, continues to show the
possibility of flurries over much of the area after 15Z. No
concerns with accums, with surface temps well above freezing and
boundary layer temps in the mid to upper 30s. Thought the trend
was worth a mention in the forecast, given the briefing from
the overnight crew. We did word it as slight chance scattered
flurries, with sprinkles or a mix there of along the coast with
warmer boundary layer temps. Increased clouds a tad, but we will
likely average out a mix of sun and clouds.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 340 AM Thurs...An exceptionally cold upper trough will
remain over the region Saturday with well below normal
temperatures expected. Then, moderating high pressure moves in
Sunday and Monday, with a mostly dry cold front expected to pass
through the area Tuesday morning. High pressure then builds
back in over the area Wednesday.

Friday night/Saturday...Low level heights will hit rock bottom
Christmas night, and with skies mostly clear this will bring the
coldest air of the season to Eastern NC. Expect lows reaching
the upper teens to low 20s inland, and the mid to upper 20s
along the coast. With a persistent breeze continuing, we could
see some single digit wind chills early Saturday morning.

Then on Saturday, much below average temps will continue, though the
upper level trough will depart and heights will build through the
day. Highs are only expected to reach the mid to upper 30s, with
wind chills remaining in the 20s all day.

Sunday and Monday...Moderating high pressure will move in from the
SW early Sunday, leading to continued dry weather Sunday and Monday,
with a rebound to near normal temperatures Sunday and highs into the
upper 50s to low 60s Monday. A mostly dry cold front is expected to
cross the area late Monday night or early Tuesday morning, bringing
with it breezy conditions and cooler temps.

Tuesday and Wednesday...Behind this front high pressure will build
in from the north with cooler temps in the 50s expected.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Short Term /through 18Z Fri/...
As of 630 PM Thu...Poor flying conditions thru about 06z with
bouts of shra/tsra and gusty winds. Strong cold front wl
approach thru this evening then move offshore overnight. Strong
S winds gusting aoa 30 kts expected thru the evening ahead of
front. Several rounds of shra and a few tsra expected that will
lead to frequent periods of sub VFR conditions. A strong storm
is poss with very gusty winds and even an isold tor threat. Best
low lvl jet crosses this evening and will show LLWS for this
period. After 06Z deeper moisture pushes E as front crosses with
westerly flow and precip ending resulting in cigs mainly in the
VFR range. SW to W winds will remain gusty thru Fri morn with
clouds sct out Fri later in morn.

Long Term /Friday afternoon through MONDAY/...
As of 400 AM Thurs...Mostly VFR conditions expected for this
period with high pressure over the area. Some gusty SW winds
will continue Friday which, could have some impacts at
terminals.

&&

.MARINE...
Short Term /through Friday/...
As of 930 PM Thu...No sig changes to previous forecast with
high impact period of weather causing dangerous marine
conditions Christmas Eve into Christmas Day across all our
waters.

Strong winds will continue ahead of a strong cold front, with
winds now S 35-45 kts, with gusts peaking close to 55-60 kts
over the Gulf Stream. Seas in excess of 15 ft have been reported
at the offshore buoys. Storm Warnings remain in effect for all
coastal waters and the Pamlico Sound with Gales for all
remaining waters. Behind the cold front early Friday morning,
winds will turn to the WSW at 25-35.

Seas are already in excess of 15 feet, and peak near 20 ft
overnight. Seas then subside to 8-15 ft prior to daybreak.

Storm force conditions will end early Christmas morning,
however Gale force winds are expected to continue through at
least early afternoon.

Long Term /Friday night through Sunday/...
As of 400 AM Thurs...After that winds become mostly west at
15-25 kts, and seas come down to 5-8 ft early Saturday morning
after starting out 8- 14 ft Christmas morning. Winds will be WNW
10-20 kts Saturday with seas 4-7 ft, and then winds really drop
out on Sunday becoming light and variable with seas dropping to
2-4 ft. Southerly winds will strengthen Monday to 10-15 kts,
and seas build slightly to 3-5 ft.

&&

.TIDES/COASTAL FLOODING...
As of 400 PM Thurs...Confidence continues to increase that
minor to moderate coastal flooding will occur across a large
portion of Eastern NC ahead of a very strong cold front. A
Coastal Flood Warning continues for the Outer Banks, and for
Beaufort and Hyde Counties. Coastal Flood Advisories also
continue for areas along the Crystal Coast, and adjacent to the
NNE Pamlico Sound, and eastern Albemarle Sound. Strong southerly
winds will reach Gale to Storm Force late today and tonight,
then shift to the WSW Friday. Water level rises will be highest
across areas adjacent to the northern (and eastern) Pamlico
Sound, and up the Pamlico and Pungo Rivers initially. There is
potential for 2-4 ft AGL inundation, mainly along the Outer
Banks, and also locations adjacent to the Pamlico and Pungo
Rivers as water funnels up into these areas. Elsewhere, minor
coastal flooding is likely for the Crystal Coast (Bogue Sound
and lower White Oak River), the Bay River, and western Pamlico
Sound. Behind the front, winds will turn to the southwest which
will focus the highest water over the Outer Banks north of Cape
Hatteras.

There is also the potential for moderate to significant ocean
overwash and beach erosion, mainly between Oregon Inlet and Ocracoke
Island through Friday afternoon. Highway 12 will likely be
impacted and portions could be impassable at times, especially
during high tide. Wave guidance shows seas just off the coast
building to 10-15+ ft with periods of 9-11 seconds which would
result in wave runup resulting in the potential for moderate to
sig ocean overwash.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 11 AM EST Friday for NCZ195-196-199.
     Coastal Flood Advisory until 11 AM EST Friday for NCZ047-094-
     195-196-199.
     Wind Advisory until 4 AM EST Friday for NCZ029-044>047-079>081-
     090>092-094-193>196-198-199-203.
     Coastal Flood Warning until 4 PM EST Friday for NCZ203>205.
     High Surf Advisory until 4 PM EST Friday for NCZ203>205.
     Coastal Flood Warning until 11 AM EST Friday for NCZ080-081.
     High Wind Warning until 4 AM EST Friday for NCZ204-205.
MARINE...Gale Warning until 4 AM EST Friday for AMZ131-136-137-230-231.
     Storm Warning until 4 AM EST Friday for AMZ135-150-152-154-156-
     158.

&&

SYNOPSIS...MHX
NEAR TERM...EH/JME
SHORT TERM...EH
LONG TERM...SGK
AVIATION...RF/JME/SGK
MARINE...EH/JME/SGK
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Dec 24, 2:52 PM EST, 7 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
252 PM EST Thu Dec 24 2020

NCZ029-044-079-090-091-252000-
Martin-Pitt-Greene-Duplin-Lenoir-
252 PM EST Thu Dec 24 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Arctic airmass will force Friday night lows into the upper teens to
low 20s across the area. In combination with breezy winds, wind
chill values will drop to around 10-15 degrees overnight Friday into
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as necessary.

NCZ203-252000-
Northern Outer Banks-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Tornado Watch.
   High Surf Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Surf Advisory.

Arctic airmass will force Friday night lows into the upper teens to
low 20s across the area. In combination with breezy winds, wind
chill values will drop to around 10-15 degrees overnight Friday into
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ080-081-252000-
Beaufort-Mainland Hyde-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ045-046-092-193-194-198-252000-
Washington-Tyrrell-Jones-Northern Craven-Southern Craven-
Inland Onslow-
252 PM EST Thu Dec 24 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Arctic airmass will force Friday night lows into the upper teens to
low 20s across the area. In combination with breezy winds, wind
chill values will drop to around 10-15 degrees overnight Friday into
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ047-094-252000-
Mainland Dare-Pamlico-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ195-196-199-252000-
West Carteret-East Carteret-Coastal Onslow-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Surf Advisory.
   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ204-205-252000-
Ocracoke Island-Hatteras Island-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST FRIDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Tornado Watch.
   High Surf Advisory.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Surf Advisory.

Arctic airmass will force Friday night lows into the upper teens to
low 20s across the area. In combination with breezy winds, wind
chill values will drop to around 10-15 degrees overnight Friday into
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

In the hours before

Local storm report, Dec 24, 8:57 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
857 PM EST THU DEC 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     NON-TSTM WND DMG 2 WSW WILDWOOD          34.73N 76.86W
12/24/2020                   CARTERET           NC   PUBLIC

            LARGE TREE FELL ONTO A BRICK RETAINING WALL
            AND INTO HWY 24.

&&

ML

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:23 PM ESTTornado WarningMHXDare16 min
Dec 24, 7:27 PM ESTSpecial Marine WarningMHX33 min
Dec 24, 7:30 PM ESTSpecial Marine WarningMHX30 min
Dec 24, 7:32 PM ESTTornado WarningMHXDare, Hyde28 min
Dec 24, 8:00 PM ESTSpecial Marine WarningMHX30 min
Dec 24, 8:03 PM ESTSpecial Marine WarningMHX27 min
Dec 24, 8:04 PM ESTSpecial Marine WarningMHX26 min
Dec 24, 8:17 PM ESTTornado WarningMHXDare, Hyde13 min
Dec 24, 8:29 PM ESTSpecial Marine WarningMHX46 min
Dec 24, 9:34 PM ESTSpecial Marine WarningMHX41 min
Dec 24, 9:39 PM ESTTornado WarningMHXDare, Hyde21 min
Dec 24, 10:22 PM ESTSevere Thunderstorm WarningMHXBeaufort, Greene, Lenoir, Martin, Pitt38 min
Dec 24, 10:27 PM ESTSpecial Marine WarningMHX33 min
Dec 24, 10:55 PM ESTSpecial Marine WarningMHX50 min
Dec 24, 11:32 PM ESTSevere Thunderstorm WarningMHXDare, Hyde58 min
Dec 24, 11:53 PM ESTRiver Flood WarningMHXPitt21 days
Dec 25, 1:30 AM ESTGale WarningMHX13 hr
Dec 25, 1:30 AM ESTSmall Craft AdvisoryMHX35 hr
Dec 25, 6:10 AM ESTRiver Flood WarningMHXGreene, Lenoir, Pitt20 days

Nearby

Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.